MAUDE Adverse Event Report: HOLOGIC, INC HORIZON; DENSITOMETER, BONE

HOLOGIC, INC HORIZON; DENSITOMETER, BONE
Model Number HORIZON-CI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blister (4537)
Date of Event 09/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had a horizon dxa scan of the hip and spine axial on (b)(6) 2025.The user site reports that on (b)(6) 2025, the patient contacted the user site to report that she was burned by the device.The user site reports that according to the patient, on (b)(6) 2025, the patient started to notice blistering on the front and back of the legs.The patient further reported to the user site that on the evening of (b)(6) 2025, the patient's legs "locked and went numb." it is reported that the patient did not seek medical attention and self-medicated by placing heating pads on the legs and taking norco and gabapentin, which the patient already had prescribed outside of this reported event.The user site reports that during the dxa scan on (b)(6) 2025, the technologist noticed multiple artifacts in the hip and spine images.The user site reports that the patient confirmed that they were "buckshot pellets." the user site reports that the patient has not contacted them again since the initial contact on (b)(6) 2025.Additionally, the user site reports that they have not observed any abnormalities with their horizon dxa device.A hologic field service engineer (fse) was dispatched to examine the device and found the device to be functioning in accordance with manufacturer specifications.The fse reports that the staff at the user site indicates that multiple patients have been scanned on the system since the reported incident without any further complaints.No further information is available.

Brand Name
HORIZON
Common Device Name
DENSITOMETER, BONE
Manufacturer (Section D)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer (Section G)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23357804
Report Number3005496266-2025-00078
Device Sequence Number15726247
Product Code KGI
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K023398
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHORIZON-CI
Device Catalogue NumberHORIZON-CI
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer07/01/2026
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date07/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown